Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 2, 2009, 8:16 PM CDT for Attala County, Choctaw County, Winston County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2009, 8:16 PM CDT (01:16 UTC)
- Expired
- May 2, 2009, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Choctaw County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 030116 TORJAN MSC007-019-159-030200- /O.NEW.KJAN.TO.W.0069.090503T0116Z-090503T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 816 PM CDT SAT MAY 2 2009 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI... SOUTHWESTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI... CENTRAL WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF LOUISVILLE... * UNTIL 900 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF RURAL HILL MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... LOUISVILLE AND CENTER RIDGE BY 855 PM CDT... MILLCREEK AND BETHEDEN BY 900 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. && LAT...LON 3324 8881 3304 8881 3304 8941 3320 8941 TIME...MOT...LOC 0115Z 267DEG 24KT 3310 8937 $$ 40
1 follow-up statement
000
WWUS54 KJAN 030150
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT SAT MAY 2 2009
MSC007-019-030159-
/O.CAN.KJAN.TO.W.0069.000000T0000Z-090503T0200Z/
CHOCTAW MS-ATTALA MS-
850 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR EAST CENTRAL ATTALA AND SOUTHWESTERN
CHOCTAW COUNTIES IS CANCELLED...
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
NORTHERN MISSISSIPPI.
LAT...LON 3304 8881 3310 8920 3320 8920 3324 8882
3323 8881
TIME...MOT...LOC 0149Z 265DEG 24KT 3313 8916
$$
MSC159-030200-
/O.CON.KJAN.TO.W.0069.000000T0000Z-090503T0200Z/
WINSTON MS-
850 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHERN
WINSTON COUNTY...
AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND HAIL
TO THE SIZE OF QUARTERS. THIS TORNADO WAS LOCATED 6 MILES WEST OF
LOUISVILLE MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
LOUISVILLE AND MILLCREEK BY 900 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300
AM CDT SUNDAY MORNING FOR NORTHERN MISSISSIPPI.
&&
LAT...LON 3304 8881 3310 8920 3320 8920 3324 8882
3323 8881
TIME...MOT...LOC 0149Z 265DEG 24KT 3313 8916
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 2, 4:49 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 2, 4:49 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 449 PM CDT SAT MAY 2 2009 .DISCUSSION...THE LOW LEVEL INSTABILITY REMAINS BEST TO THE SOUTH AND WEST WHERE LI VALUES WERE AROUND -10 AND DEWPOINTS WERE IN THE LOWER 70S. SHOWERS HAVE DEVELOPED IN THE NORTHEAST LOUISIANA PARISHES...BUT STRUGGLE TO DO MUCH. MODEL SOUNDINGS SHOW ELEVATED INSTABILITY...BUT STILL HAVE THE DRY POCKET JUST OFF THE SURFACE. MID LEVEL LAPSE RATES WERE STEEP...SO SUSPECT THERE COULD BE SOME GOOD HAIL PRODUCERS TO THE WEST IF THEY EVER GET GOING. MODEL SOUNDINGS AROUND GWO SHOW ABOUT 2300J/KG OF CAPE WITH THE OTHER STABILITY INDICES APPROACHING OR SUGGESTING SEVERE STORMS. PW VALUES WERE ALSO ESTIMATED AROUND 2 INCHES. WITH DEWPOINTS NEAR 70 CAN NOT DISPUTE THE AVAILABILITY OF MOISTURE ACROSS THE AREA. THE MODEL SOUNDING AT GLH DOES NOT LOOK NEARLY AS GOOD...BUT THERE WAS STILL SOME ELEVATED INSTABILITY. THERE STILL APPEARS TO BE A LOW LEVEL DRY POCKET. A FEW STORMS ALONG THE HIGHWAY 82 CORRIDOR WERE PRODUCING LIGHTNING AND PULSED UP ENOUGH TO WARRANT A SPECIAL WEATHER STATEMENT. LOW LEVEL INSTABILITY WAS NOT AS GREAT WEST OF INTERSTATE 55...BUT CAPE VALUES ON THE SOUNDINGS WERE AROUND 4500J/KG. ROTATING STORMS TO THE NORTH WERE PRODUCING HAIL AND WIND DAMAGE...SO THE POTENTIAL REMAINS FOR SEVERE STORMS FOR THE NORTHERN PORTIONS OF THE AREA OVER THE NEXT FEW HOURS. THINKING THE LOSS OFF HEATING WILL DIMINISH THE RISK...BUT THE RAIN CHANCES WILL REMAIN HIGH THROUGH TONIGHT. GUIDANCE POPS FOR THE NORTHERN PORTIONS OF THE CWA WERE CATEGORICAL THROUGH THE SHORT TERM. CONSIDERED BACKING OFF ON THE RAIN CHANCES FOR THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA...BUT WITH SUMMER LIKE CONDITIONS...SHOWERS AND THUNDERSTORMS COULD EASILY DEVELOP...SO CHANCE POPS WERE GOOD. THE MODELS KEEP THE RAIN TO THE NORTH AND WEST THROUGH MUCH OF TONIGHT. THE FIRST DISTURBANCE WAS SUPPOSED TO DEVELOP/MOVE INTO THE ARKLATEX TONIGHT AND SHIFT NORTHEAST AWAY FROM THE AREA. MSAS SHOWS SEVERAL LOWS TO THE WEST...WITH A 1012 LOW OVER THE ARKLATEX AND ANOTHER ONE OVER CENTRAL TEXAS. STILL LOOKING FOR THE FIRST DISTURBANCE TO MOVE ALONG THE BOUNDARY TONIGHT AND THE NEXT DISTURBANCE TO BRING THE COLD FRONT THROUGH THE AREA SUNDAY. THE GFS CONTINUES TO SHOW THE SYSTEM MOVING INTO THE DELTA IN EARLY SUNDAY AFTERNOON AND SHIFTING EAST THROUGH SUNDAY NIGHT. ADDED SEVERE/HEAVY RAIN WORDING TO THE NORTH AND WESTERN GROUPS THROUGH MUCH OF SUNDAY. THE MODELS CONTINUE TO SHOW GOOD SHEAR AND PLENTY OF INSTABILITY. THE BEST LAPSE RATES WERE TO THE SOUTH...AHEAD OF THE BOUNDARY. WILL HAVE TO WATCH FOR DEVELOPMENT ALONG THE BOUNDARY...IN ADDITION TO ISOLATED STORMS AHEAD OF EVERYTHING SUNDAY INTO EARLY SUNDAY EVENING. THE GFS SHOWS INSTABILITY ALONG THE BOUNDARY THROUGH EARLY MONDAY...AS THE SYSTEM EXITS THE CWA. THE HWO MENTIONS SEVERE THROUGH THE EVENT...SO WILL LEAVE OUT OF THE ZONES BEYOND SUNDAY AT THIS TIME. HIGHS SEEM TO REMAIN ABOVE NORMAL THROUGH THE SHORT TERM. BEHIND THE FRONT MONDAY NIGHT...LOWS WILL BE CLOSER TO NORMAL WITH VALUES IN THE UPPER 50S. DECIDED NOT TO ISSUE THE FLASH FLOOD WATCH AT THIS POINT. THE NORTHERN PORTIONS OF THE AREA HAVE NOT RECEIVED MUCH RAIN THE PAST FEW WEEKS...SO THEY SHOULD BE ABLE TO TAKE SEVERAL INCHES OF RAIN. STORMS DEVELOPING AT THIS POINT WERE MOVING FAST OR SHORT LIVED...SO WILL RE-EXAMINE THE IDEA LATER. && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE TO THE EAST ACROSS THE NORTHER HALF OF THE AREA THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE IS EXPECTED NORTH OF INTERSTATE 20. THE THUNDERSTORMS OVER THE NORTH HAVE THE POTENTIAL TO CONTAIN HAIL...GUSTY WINDS...AND LOTS OF TURBULENCE. ALL SITES ARE REPORTING VFR CONDITIONS THIS AFTERNOON WITH CEILINGS ABOVE 3KFT. VFR CONDITIONS WILL CONTINUE IN THE SOUTH THIS EVENING WHILE MVFR/IFR CEILINGS CAN BE EXPECTED AROUND THUNDERSTORMS. ANOTHER STORM CLUSTER IS EXPECTED TO THREATEN NE LA...SE AR AND NCNTRL MS LATER THIS EVENING. THIS WILL BRING WIDESPREAD IFR/MVFR CEILINGS TO THE AREA. FARTHER SOUTH...WIDESPREAD MVFR CEILINGS ARE EXPECTED AFTER 06Z. ON SUNDAY...POTENTIALLY SEVERE THUNDERSTORMS WILL THREATEN ALL SITES FROM AFTERNOON THROUGH EVENING. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 81 62 74 / 44 76 74 29 MERIDIAN 65 83 64 76 / 43 59 71 50 VICKSBURG 68 80 62 76 / 46 78 71 17 HATTIESBURG 67 86 67 78 / 15 40 57 53 NATCHEZ 69 81 65 76 / 25 75 71 27 GREENVILLE 67 75 57 72 / 80 90 54 13 GREENWOOD 67 77 58 72 / 78 88 65 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7/22
Hazardous weather outlook, May 2, 3:05 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT SAT MAY 2 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>042-032015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR THE AREA GENERALLY NORTH OF A RAYVILLE LOUISIANA TO YAZOO CITY TO DE KALB MISSISSIPPI LINE. THE DELTA REGION WILL HAVE THE GREATEST RISK FOR SEVERE STORMS THIS AFTERNOON. THE RISK WILL SHIFT EAST DURING THE EVENING. IN ADDITION...THERE WILL ALSO BE THE POTENTIAL FOR TRAINING THUNDERSTORMS TO BRING 2 TO 3 INCHES OF RAINFALL TO THE AREA LATER THIS AFTERNOON INTO TONIGHT...WHICH COULD RESULT IN MINOR TO MODERATE PONDING OF WATER ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS AFTERNOON AND EVENING. LAZ015-016-023-025-MSZ043>058-032015- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SUNDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE THIS EVENING ALONG THE INTERSTATE TWENTY CORRIDOR. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN MIDDAY SUNDAY AND EARLY MONDAY MORNING ACROSS THESE AREAS AS A STRONG DISTURBANCE AND FRONTAL SYSTEM MOVES INTO THE REGION. THE MAIN RISK WILL BE WIDESPREAD DAMAGING WINDS AND HAIL...BUT TORNADOES WILL ALSO BE POSSIBLE. LOCATIONS IN EAST CENTRAL MISSISSIPPI WILL LIKELY HAVE THE MAIN RISK OF SEVERE WEATHER SUNDAY DELAYED UNTIL AT LEAST LATE IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAYBE NEEDED THIS EVENING AND IS EXPECTED SUNDAY INTO SUNDAY NIGHT. LAZ024-026-MSZ059>066-072>074-032015- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT SUNDAY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN MIDDAY SUNDAY AND EARLY MONDAY MORNING ACROSS LOCATIONS IN EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI SOUTH GENERALLY ALONG THE HIGHWAY 84 CORRIDOR AS A STRONG DISTURBANCE AND FRONTAL SYSTEM MOVES INTO THE REGION. THE MAIN RISK WILL BE WIDESPREAD DAMAGING WINDS AND HAIL...BUT TORNADOES CANNOT BE RULED OUT. LOCATIONS IN SOUTHEAST MISSISSIPPI WILL LIKELY HAVE THE MAIN RISK OF SEVERE WEATHER DELAYED UNTIL AT LEAST LATE SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, May 2, 6:20 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BELZONI 33.18N 90.49W
05/02/2009 HUMPHREYS MS EMERGENCY MNGR
NUMEROUS TREES AND LIMBS DOWN IN THE BELZONI AREA. ONE
TREE DOWN ON A HOUSE.
&&
GERARDLocal storm report, May 2, 6:44 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BLACK HAWK 33.33N 90.01W
05/02/2009 E2.00 INCH CARROLL MS PUBLIC
HAIL LARGER THAN GOLF BALLS REPORTED IN THE BLACK HAWK
COMMUNITY.
&&
WESTERLocal storm report, May 2, 7:25 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 1 N LEXINGTON 33.13N 90.05W
05/02/2009 E0.88 INCH HOLMES MS PUBLIC
NICKEL SIZED HAIL REPORTED ON THE NORTH SIDE OF
LEXINGTON.
&&
WESTERLocal storm report, May 2, 7:29 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL POSSUMNECK 33.14N 89.74W
05/02/2009 E0.88 INCH ATTALA MS EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED IN POSSUMNECK.
0725 PM TSTM WND GST POSSUMNECK 33.14N 89.74W
05/02/2009 M60.00 MPH ATTALA MS EMERGENCY MNGR
EMERGENCY MANAGER MEASURED 60 MPH WIND IN POSSUMNECK.
&&
WESTERLocal storm report, May 2, 7:36 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 SW SILVER CITY 33.08N 90.52W
05/02/2009 E1.00 INCH HUMPHREYS MS LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BETWEEN MIDNIGHT AND SILVER
CITY.
&&
WESTERLocal storm report, May 2, 8:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL ACKERMAN 33.31N 89.17W
05/02/2009 E1.00 INCH CHOCTAW MS TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED IN ACKERMAN.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington | 39 min |
| May 2, 7:08 PM CDT | Tornado Warning | JAN | Attala, Holmes | 37 min |
| May 2, 7:13 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 32 min |
| May 2, 7:21 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 54 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 51 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| May 2, 7:44 PM CDT | Tornado Warning | JAN | Attala | 31 min |
| May 2, 8:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 58 min |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 60 min |
| May 2, 8:36 PM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| May 2, 8:55 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 50 min |
| May 2, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| May 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Winston | 26 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| May 2, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 41 min |
| May 2, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Warren, Yazoo | 23 min |
| May 3, 4:02 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 11 hr |
| May 3, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 40 min |
| May 3, 6:50 AM CDT | Tornado Warning | JAN | Leake, Madison | 36 min |
| May 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Madison, Neshoba, Scott and 1 more | 45 min |
| May 3, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 47 min |
| May 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 61 min |
| May 3, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 55 min |
| May 3, 8:54 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 66 min |
| May 3, 9:19 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson, Warren | 56 min |
| May 3, 9:40 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 65 min |
| May 3, 10:04 AM CDT | River Flood Warning | JAN | Attala, Holmes | 17 days |
| May 3, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 63 min |
| May 3, 10:18 AM CDT | River Flood Warning | JAN | Clay | 48 hr |
| May 3, 10:23 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
| May 3, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 59 min |
| May 3, 10:57 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 44 min |
| May 3, 10:59 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 61 min |
| May 3, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 65 min |
| May 3, 11:21 AM CDT | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower and 1 more | 4 hr |
| May 3, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| May 3, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| May 3, 11:37 AM CDT | Tornado Warning | JAN | Jasper | 38 min |
| May 3, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| May 3, 12:03 PM CDT | Tornado Warning | JAN | Clarke | 31 min |
| May 3, 12:19 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 2 hr |
| May 3, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 21 min |
| May 3, 12:29 PM CDT | Areal Flood Warning | JAN | Clay, Lowndes, Webster | 12 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Neshoba | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Attala | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Leake | 9 hr |
| May 3, 1:26 PM CDT | Areal Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.